Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

Swelling in legs and feet after double Fusion

Mindymork62MMindymork62 Posts: 207
edited 06/11/2012 - 8:45 AM in Back Surgery and Neck Surgery
I'm 13 days post-op, and I woke up with my feet and legs being swollen this morning. I see both of my doctors tomorrow. Just wanted to hear from someone who has had same thing. I'm still in allot of pain and my doctor has me in a walker.


  • Howdy Mindy,

    I had swelling as well, but for me it was due to the Neproxin(sp) I was put on 10 days after C6/7 fusion. It interacted with another medication I was on. I was 'normal' about 3 days after I stopped taking it. Did they give you new medications lately? Glad to hear your seeing your doctor tomorrow. Please let us know what the verdict is? :) *HUG*

    PCTF C4 - T2, Laminectomies C5, C6 & C7. Severe Palsy left arm/hand.
  • Did you wear TED stockings after your surgery? They help keep the swelling down when you're up walking. Best wishes for tomorrow's appointment with the Dr. Charry
    DDD of lumbar spine with sciatica to left hip,leg and foot. L4-L5 posterior disc bulge with prominent facets, L5-S1 prominent facets with a posterior osteocartilaginous bar. Mild bilateral foraminal narrowing c-spine c4-c7 RN

  • not had the same thing, but I also wondered if it could be caused by your medication.

    Do let us know how you get on with your doctors.

    It is great to hear from you. :-) Is this your first post since your surgery?
    It was a very big surgery that you have just had. Hope that your recovery is going well and that you are feeling less pain each day.
    Take care, and get plenty of rest and a little bit of walking. :-)
  • Do ask the Dr.s today as they may be able to shed some light on it. Are you drinking lots of water every day? Like 4 bottles worth? Both my wife and I get leg swelling in the warm weather and have found that lots of water clears everything up. Doesn't make sense as you would think that adding more water would make the problem worse, but it doesn't. Downside after surgery is that you have to go pee more often. Your not going to do any damage by drinking it. You can also elevate your legs for a large portion of the day but that gets old quick.

  • Hello! I have swelling in my legs and feet 9 weeks after my Anterior Lumbar Interbody Fusion of L4 & L5. I wore the stockings after surgery for 6 weeks but was told I didn't need to continue wearing them. The swelling goes down at night but as soon as I get up and start my walking it comes back. I sit 2 to 3 times per day with legs elevated. The swelling makes by legs and feet so tight they look as though they will burst. I started taking Neuorotin about a month ago but stopped because after a week I read it may cause swelling. After reading the comment about drinking more water I will try that too. I am also diabetic but take my meds daily as prescribed. Any suggestions to help me with this are welcomed.
Sign In or Register to comment.